Heavy Snow, Carbon
- When
- March 16, 12:00 AM EST to March 17, 3:00 AM EST
- Where
- Carbon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
A nor'easter caused heavy sleet to fall across the greater Philadelphia Metropolitan Area, heavy snow and sleet to fall across Berks County and the Lehigh Valley and heavy snow in the Poconos on the 16th into the early morning of the 17th. The winter storm caused scores of accidents.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A nor'easter caused heavy sleet to fall across the greater Philadelphia Metropolitan Area, heavy snow and sleet to fall across Berks County and the Lehigh Valley and heavy snow in the Poconos on the 16th into the early morning of the 17th. The winter storm caused scores of accidents. Vehicles rolled over, slid off roads, slid into each other, slammed into guardrails and fishtailed. The afternoon and evening commute slowed to a crawl. A few schools closed. Most of the others had early dismissals. Many state offices and county courts closed early. Many after school activities were postponed. Many municipalities declared snow emergencies. A couple of Saint Patrick's Day parades scheduled for Saturday the 17th were also postponed. The winter storm wreaked havoc at Philadelphia International Airport as most flights on the 16th were cancelled and it took a couple of days for flights to return to normal. The Pennsylvania Interscholastic Athletic Association postponed several state playoff high school basketball games. Accumulations averaged 4 to 6 inches in the local Philadelphia area, 5 to 9 inches in Berks County and the Lehigh Valley and 12 to 18 inches in the Poconos.|Precipitation started as rain across the region during the evening of the 15th. But as colder air moved in aloft, precipitation changed quickly to snow in the Poconos around Midnight EDT on the 16th and in Berks County and the Lehigh Valley around 7 a.m. EDT. Farther to the south, the surge of cold air was confined to a more shallower layer and precipitation changed to sleet around the greater Philadelphia Metropolitan area between 6 a.m. and 9 a.m. EDT. Precipitation continued as mainly sleet across the greater Philadelphia through the evening. In Berks County and the Lehigh Valley, the snow mixed with and changed over to sleet during the later afternoon and the first half of the evening before it went back to all snow. Precipitation ended early in the day on the 17th (before 3 a.m. EDT) as mainly snow in all areas.|The only reported traffic fatality from the storm in Eastern Pennsylvania occurred in Bucks County. An 18-year-old girl from Plumstead Township was killed when her vehicle crossed the center line of an icy road Durham Road and collided with a dump truck. Elsewhere in Bucks County, portions of the Northeast Extension of the Pennsylvania Turnpike near Quakertown were stalled when two tractor-trailers collided in the southbound lanes at 2 p.m. EDT. A six mile back-up occurred. About 1,900 homes and businesses lost power in Newtown after a vehicle struck a pole. |In the greater Philadelphia Metropolitan area, about 265 schools dismissed early and more than 60 community events were either cancelled or postponed. The largest impact of the winter storm within Philadelphia was the cancellation of most of the 1,200 scheduled flights at the Philadelphia International Airport. About 1,000 people were stranded at the airport the night of the 16th. Passengers on about 15 U.S. Airways planes sat on the tarmac for over four hours before gates became available to deplane them. Operations resumed on the 17th, but U.S. Airways still had to cancel about one quarter of its flights because the weather prevented crews and planes from arriving in Philadelphia. The Philadelphia Flyers hockey team was forced to fly out of Atlantic City International. About 100 travelers slept at the airport on the night of the 18th. Normal operations resumed on the 19th. The sleet forced the closure of the eastbound lanes of the Vine Expressway within the city for about half an hour between the Schuylkill Expressway and Interstate 95 for its removal. The horse racing card at Philadelphia Park was cancelled for three days. |In Montgomery County, in Montgomery Township, an accident on Pennsylvania State Route 309 and Taylor Road badly injured one person. In Towamencin Township, two accidents resulted in two injuries. In Chester County, the state police reported 46 accidents in the central part of the county, but only one reported injury. A woman was hospitalized after a crash on Pennsylvania State Route 113 in Phoenixville. Several businesses in the county closed early. In Berks County, in Union Township one vehicle slid off a road and landed upside down in a creek. The driver was treated for non-threatening life injuries. A serious accident occurred on Old U.S. Route 22 in Lenhartsville.|The Lehigh Valley had a number of serious accidents on Interstate 78. In Lehigh County, a tractor-trailer jack-knifed near Pennsylvania State Route 100 at Fogelsville and closed the interstate from 330 p.m. EDT through 515 p.m. EDT. Both southbound lanes of the Pennsylvania Turnpike Northeast Extension were closed from 155 p.m. EDT through 420 p.m. EDT after two tractor-trailers and a car collided in Lower Milford Township. Many flights at the Lehigh Valley International Airport were delayed, a couple were cancelled. Commuter buses bringing workers home from New York City had long delays. In Northampton County, a tractor-trailer jack-knifed on the eastbound lanes of Interstate 78 about 4 p.m. EDT near the Pennsylvania State Route 33 junction. All lanes were not reopened until 545 p.m. EDT. In Moore Township, a school bus collided head-on with a car. Both drivers, but no children were injured. In Lower Mount Bethel Township, a Jeep Cherokee slid into a home on Pennsylvania State Route 611 and injured the driver. A Ford Explorer driver was injured after the vehicle struck a tree in Wind Gap. Problems on Lehigh Valley roadways continued long after the snow and sleet ended. A driver was injured on U.S. Route 22 in Whitehall Township (Lehigh County) when ice chunks from a tractor-trailer hit their vehicle. In Upper Macungie Township (Lehigh County), ice chunks that flew off a Wal-Mart tractor-trailer cracked the windshield and dented the hood of a vehicle on Interstate 78 near the Pennsylvania State Route 100 exit. In the Poconos, many malls closed early. In Monroe County, a flipped over truck snarled traffic on U.S. Route 209 and Pennsylvania State Route 33. A jack-knifed tractor-trailer on eastbound Interstate 80 near Stroudsburg snarled the evening commute to a crawl.|Snow and sleet totals included 18.0 inches in Albrightsville (Carbon County) and Effort (Monroe County), 15.4 inches in Lehighton (Carbon County), 14.5 inches in Tobyhanna (Monroe County), 14.2 inches in East Stroudsburg (Monroe County), 10.0 inches in Slatington (Lehigh County), 8.5 inches in Reading (Berks County) and at the Lehigh Valley International Airport, 6.5 inches in Birdsboro (Berks County) and Springtown (Bucks County), 6.1 inches in Glenmoore (Chester County), 6.0 inches in East Nantmeal (Chester County), 5.7 inches in Doylestown (Bucks County), 5.5 inches in Elkins Park and King of Prussia (both Montgomery County), 5.3 inches in Marshalls Creek (Northampton County), 5.0 inches in Broomall (Delaware County) and Bethlehem (Northampton County), 4.8 inches in Roxborough (Philadelphia County), 4.0 inches in Drexel Hill (Delaware County) and Neshaminy Falls (Bucks County), 3.8 inches in West Chester (Chester County), 3.1 inches in Wynnewood (Montgomery County)and 3.0 inches at the Philadelphia International Airport. |The winter storm was caused by a nor'easter low pressure system that developed on a cold front that moved through the area on the 15th. Prior to that, unseasonably mild air helped push high temperatures as high as the 70s. A strong high pressure system moved across nearby Canada and supplied a fresh supply of cold air into the region. Meanwhile, the low pressure system formed over South Carolina and Georgia on the morning of the 16th and moved northeast. At 2 p.m. EDT on the 16th, it was near Myrtle Beach, South Carolina; at 8 p.m. EDT that evening, it was just east of Virginia Beach; at 2 a.m. EDT on the 17th, it was about 100 miles east of Atlantic City, New Jersey and was about 100 miles south of Cape Cod, Massachusetts at 8 a.m. EDT on the 17th. As central pressures go, this was not particularly a powerful system; it was only 996 millibars the morning of the 17th. What contributed to the event, was the strong high pressure system (about 1040 millibars the morning of the 16th). It supplied the fresh cold air needed to change the precipitation over to sleet and freezing rain and increased the pressure gradient (and consequently the wind) between itself and the developing nor'easter low pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 15, 11:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1210 AM EDT FRI MAR 16 2007
.MARINE UPDATE...
DECIDED TO UPGRADE SCA TO GALE WARNINGS FOR THIS AFTERNOON FOR OUR
COASTAL WATERS SOUTH OF LITTLE EGG INLET AND FOR THE LOWER DELAWARE
BAY. OBSERVATIONS HAVE BEEN SHOWING GALE FORCE GUSTS IN AND NEAR THE
LOWER DEL BAY THIS MORNING. WINDS AT BUOY 44009 HAVE BEEN LESS..BUT
THINK THEY WILL INCREASE SOME THIS AFTERNOON AS DEEPENING LOW
PRESSURE APPROACHES FROM THE SOUTH. WINDS ARE EXPECTED TO INCREASE
THIS AFTERNOON OVER THE COASTAL WATERS AND AT LEAST SOME GALE FORCE
GUSTS ARE EXPECTED. AFTER THE SURFACE LOW PASSES BY THIS EVENING AND
HEADS TOWARD SOUTHERN NEW ENGLAND...WINDS WILL SHIFT TO THE NW AT
SCA STRENGTH...WITH SOME GALE FORCE GUSTS NORTH OF LITTLE EGG.
.AVIATION UPDATE...
HAS BEEN A CHALLENGING AVIATION FCST MORNING WITH THIS RATHER
COMPLEX WX SITN. COLD AIR NEAR THE SURFACE HAS CONTD TO FILTER IN
FROM THE NORTHEAST. TEMPS HAVE BEEN FALLING MOST PLACES DURG THE
MORNG AND PRECIP AT TTN/PNE/PHL HAS CHANGED OVER TO PL OR MIXED RA
AND PL. TEMPS THIS AFTN WILL LIKELY HOVER JUST BELOW OR JUST ABOVE
FRZG AND MIXED PRECIP SHOULD CONT. ABE/RDG ARE DEEPER IN COLD AIR
AND SHOULD SEE MOSTY SNOW...WHILE ILG/MIV/ACY SHOULD BE MOSTY RAIN
THIS AFTN. CIGS/VSBYS ARE MOSTLY IN THE MVFR RANGE ATTM...BUT SHOULD
TREND MORE TOWARDS IFR AS THE PRECIP INTENSITY INCREASE THIS AFTN.
.UPDATE...
SPOTTER REPORTS INDICATE MORE SLEET OCCURRING OVER CHESTER AND
DELAWARE COUNTIES AND EVEN KPHL AND KVAY MIXING WELL AS OF THE MID
MORNING. THE SEEMS LIKE THE COLD AIR MAY BE STUBBORN ACROSS THESE
AREAS TODAY AND MAY CAUSE MORE FROZEN PRECIP THAN EARLIER
THOUGHT. A TOUGH CALL. WE HAVE DECIDED TO MOVE UP THE STARTING
TIME...FOR THE ADVISORY...ALONG THE CHESTER - PHILADELPHIA -
MIDDLESEX COUNTY REGION TO IMMEDIATELY. ACCUMULATIONS OF SLEET OR
SNOW AROUND 2 TO 3 INCHES SEEM FEASABLE GIVEN THE ABUNDANT RETURNS
FROM RADAR HEADING THIS WAY AND THE OVERALL TEMPERATURE PROFILE.
&&
.PREV DISCUSSION...
/ISSUED 555 AM EDT FRI MAR 16 2007/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
FORGET BASKETBALL IVE HEARD OF MARCH MADNESS, BUT THIS IS
RIDICULOUS. WE WERE CRUISING ALONG WITH NOT MUCH OF A WINTER, AND
ALL OF A SUDDEN THIS POWERHOUSE POPS UP OUT OF NOWHERE. ACTUALLY,
THE GFS LONG RANGE ABOUT A WEEK AGO CAME VERY CLOSE TO PAINTING
WHAT SEEMS TO BE ACTUALLY OCCURRING TODAY. THEN, THE MODELS GOT
OFF THE TRACK AND OSCILLATED AROUND A BIT, BEFORE COMING TOGETHER
FOR THIS MORNINGS SOLUTION. THE GFS IS JUST SLIGHTLY STRONGER
AND COLDER THAN THE NAM, BUT OVERALL THE TWO WORKHORSE MODELS ARE
VERY CLOSE IN POSITIONING AND STRENGTH.
THUS, CONFIDENCE IS LENT TO THE FORECAST THIS MORNING. THE FLOOD
WATCH WAS LEFT INTACT FOR THE CENTRAL AND SOUTHERN ZONES, AND THE
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES WERE RETAINED
AS WELL, EXCEPT THAT PHILADELPHIA AND SURROUNDING AREAS WERE ADDED
IN TO A WINTER WEATHER ADVISORY FOR LATE TODAY AND TONIGHT AS
MODEL SOUNDINGS ACTUALLY PROG FREEZING RAIN INTO THE MIX. THIS
SEEMS REASONABLE, AS TEMPERATURES ARE EXPECTED TO COOL DOWN TO THE
FREEZING MARK OR JUST BELOW THIS EVENING.
REGARDING THE LARGE SCALE, THE UPPER LEVEL ENERGY DIVING
SOUTHEASTWARD OUT OF THE WESTERN GREAT LAKES THIS MORNING SHOWS UP
QUITE WELL IN WATER VAPOR IMAGERY THIS SHOULD PHASE IN TO THE
SYSTEM DRIVING UP FOR THE SOUTHEASTERN STATES AND PROVIDE POTENT
LIFT THIS AFTERNOON AND INTO MUCH OF TONIGHT. FRONTOGENETIC
BANDING IS LIKELY TO OCCUR, WITH THE HEAVIEST SNOWS LIKELY
TOUCHING OUR NORTHERN ZONES. WE WILL TOP OUT AROUND 12 INCHES, BUT
IT ISNT OUT OF THE QUESTION TO GET EVEN HIGHER AMOUNTS NORTH IF
TERRAIN INTERACTIONS AND MESOSCALE BANDING COMBINE TO PRODUCE
MORE, ESPECIALLY AS TEMPERATURES FALL. FURTHER SOUTH, 5 TO 10
INCHES WAS PROGGED FOR BERKS COUNTY AND THE LEHIGH VALLEY NORTH
TO WARREN AND MORRIS COUNTIES.
ADVISORY TYPE SNOWS ARE STILL EXPECTED FOR AREAS JUST TO THE
SOUTH OF THE ABOVE-MENTIONED AREAS, BUT IF AREAS OVER
SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY APPEAR TO BE
ACCUMULATING GOOD SNOWS LATER THIS AFTERNOON AND INTO TONIGHT,
LATER FORECASTERS MAY HAVE TO EXTEND THE WARNINGS ANOTHER TIER OF
ZONES DOWN. TIME WILL TELL AS THE PIECES FALL TOGETHER, OR FAIL TO
DO SO.
THE ACTIVITY SHOULD DIMINISH LATER TONIGHT AND SATURDAY MORNING,
WITH A GOOD DEAL OF CLOUDS CONTINUING SATURDAY AND SATURDAY NIGHT.
925 HPA WINDS ARE FORECAST TO INCREASE TO ABOUT 50 KNOTS OVER
SOUTHERN NEW JERSEY THIS AFTERNOON AND THIS EVENING, BUT 1000 HPA
WINDS ARE ABOUT 70 PERCENT OF THAT, SO ALTHOUGH IT WILL BE
WINDY, ESPECIALLY ALONG THE COAST, NO WIND ADVISORY APPEARS TO BE
NEEDED. LATER FORECASTERS SHOULD MONITOR THIS, HOWEVER, AS SOME
LOCALLY HIGH WIND GUSTS COULD OCCUR ALONG THE COASTS AS THE LOW
APPROACHES THIS AFTERNOON AND EVENING.
LONG TERM /SUNDAY THROUGH THURSDAY/...
NO OPPORTUNITY WAS AVAILABLE TO MASSAGE THE LONG-TERM GRIDS, BUT
A QUICK PERUSAL ASSURED THAT THEY WERE COLLABORATED AND BLENDED
WELL WITH SURROUNDING OFFICES. FORTUNATELY, THE PROBLEMS ARE ALL
IN THE SHORT TERM, AND THE LONG TERM LOOKS FAIRLY QUIESCENT, SAVE
FOR A WEAK FRONT SHEARING OFF TO THE NORTH MONDAY NIGHT.
HYDROLOGY...
THE FLOOD WATCH WAS LEFT INTACT, MEANING THE WATCH IS VALID TODAY
AND TONIGHT FOR CENTRAL AND SOUTHERN NEW JERSEY, SOUTHEASTERN
PENNSYLVANIA, AND POINTS SOUTH. HPCS QPF GUIDANCE WAS WEIGHTED
HEAVILY OVER OUR SOUTHERN ZONES, TOTALING 1.5 TO 3 INCHES. THIS
COULD CERTAINLY CAUSE SIGNIFICANT PROBLEMS FOR OUR SMALLER AND
QUICK-RESPONDING STREAMS, SUCH AS THE ASSUNPINK AND THE RANCOCAS.
THE QPF WAS REVISED ABOUT A HALF INCH UPWARD ACROSS THE BOARD OVER
OUR CENTRAL AND SOUTHERN ZONES.
AVIATION...
WITH THE NRLY FLOW, VSBYS HAVE BEEN MOSTLY VFR IN RAIN SO FAR. ABE
HAS CHANGED OVER TO SNOW, BUT IT IS ON THE EDGE OF THE PCPN SHIELD
AND SO VSBY THERE ALSO REMAINS MAINLY VFR. CIGS HAVE COME DOWN TO
MVFR OR IFR AROUND THE AREA. WE DO NOT ANTICIPATE MUCH OF A
DETERIORATION IN VSBYS WHERE PCPN REMAINS LIQUID, BUT EVENTUALLY THE
NWRN SITES WILL SEE A STEADIER RATE OF FROZEN PCPN THAT SHOULD CAUSE
VSBYS TO DROP. CIGS ARE EXPECTED TO DROP INTO THE IFR CATEGORY WITH
TIME. WINDS SHOULD BE OUT OF THE NNE AND GUSTY, BUT WE ARE NOT
FORECASTING WIND ADVISORY LEVEL WINDS. WINDS SHOULD INCREASE WITH
HEIGHT IN THE LOWEST 2000 FT IN A SUFFICIENTLY STEADY MANNER TO
AVOID LLWS. WE EXPECT CIGS AND VSBYS TO BEGIN TO IMPROVE AROUND THE
END OF THE 06Z TO 06Z TAF PERIOD.
MARINE...
SEAS OVER THE SRN WATERS RUNNING A BIT ABOVE WAVE WATCH GUIDANCE
EARLY THIS MORNING, WHILE WINDS OVER THE NRN WATERS WERE TAKING A
BIT LONGER TO BUILD THAN WRF OR GFS BUFKIT SHOWED. INDICATIONS,
HOWEVER, ARE THAT NRN WATERS WILL BE HARD PRESSED TO AVOID AT LEAST
GALE FORCE GUSTS. SRN WATERS LOOK TO FLIRT WITH GALE FORCE GUSTS FOR
AT LEAST A PORTION OF TODAY. WE HAVE RAISED GALES FOR THE NRN TWO
MARINE ZONES, AND WE HAVE SCAS GOING ELSEWHERE. WE HAVE MENTIONED
OCCASIONAL GALE FORCE GUSTS FOR THE SRN ATLANTIC COASTAL WATERS AND
LOWER DE BAY. FOR THE TIME BEING, THE WARNINGS AND ADVISORIES ARE IN
EFFECT UNTIL 09Z SAT, BUT IF BUFKIT IS CORRECT THEN AT LEAST SCAS
EVENTUALLY WILL HAVE TO EXTEND BEYOND THAT TIME.
TIDES...
BOTH THE ECS AND SSE GUIDANCE ARE INDICATING MINOR TIDAL FLOODING
WITH THE EVENING HIGH TIDE TODAY, WITH THE ECS GETTING CLOSE TO
MODERATE AT THE SITES WITH THE HIGHEST ASTRONOMICAL TIDES. USUALLY,
A SPLIT BETWEEN THE TWO WORKS REASONABLY WELL, AND AS OF 08Z A SPLIT
WAS COMPARING FAIRLY WELL WITH PRESENT OBSERVATIONS. GIVEN THAT WE
EXPECT RAIN TO BE OCCURRING AROUND THE TIMES OF HIGH TIDE, THE
FLOODING MAY BE OF A HYBRID TYPE, AND SO WE HAVE ISSUED A CFW FOR
THIS. THE GFS AND WRF ARE FAIRLY CLOSE ON THEIR DEPICTION OF THE SFC
LOW AT 12Z SAT, WHICH IS JUST A SHADE AFTER THE NEXT HIGH TIDE, AND
GIVEN ISALLOBARIC LOW LEVEL FLOW WITH THE DEEPENING SYSTEM THERE MAY
BE JUST ENOUGH OF A SHIFT IN THE WINDS TO OFFSHORE TO KEEP THE
SATURDAY MORNING HIGH TIDES FROM BEING A PROBLEM. THIS IS NOT
CERTAIN BY ANY MEANS, ESPECIALLY OVER THE NRN NJ COASTLINE, AND
SUBSEQUENT SHIFTS MAY EXTEND THE CFW TO THE NEXT HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR PAZ054-055-
060>062.
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ068-069.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT SATURDAY FOR PAZ067>071.
FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ067-070-071.
NJ...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR NJZ001-007-
008.
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ009-010.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT SATURDAY FOR NJZ009-010-
012-015.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ012>027.
COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR NJZ012>014-016-020>027.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR NJZ013-016>019.
DE...FLOOD WATCH THROUGH SATURDAY MORNING FOR DEZ001>004.
COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR DEZ001>004.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR DEZ001.
MD...FLOOD WATCH THROUGH SATURDAY MORNING FOR MDZ008-012-015-019-
020.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
SATURDAY FOR ANZ431-452>455.
GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR ANZ431-452>455.
GALE WARNING UNTIL 5 AM EDT SATURDAY FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ430.
&&
UPDATE...POHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 547 AM EDT THU MAR 15 2007 NJZ001-PAZ054-055-161000- SUSSEX-CARBON-MONROE- 547 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHWESTERN NEW JERSEY AND THE SOUTHERN POCONOS OF NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM NOON EDT TODAY UNTIL LATE TONIGHT...AND A WINTER STORM WATCH IS IN EFFECT BEGINNING LATE TONIGHT. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE THROUGH TONIGHT. SNOW MELT TO THE NORTH MAY INCREASE THE THREAT OF FLOODING. RAIN IS FORECAST TO CHANGE TO SNOW BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT THROUGH LATE FRIDAY NIGHT. FIVE TO TEN INCHES OF SNOW IS POSSIBLE. THE SNOW MAY BE OF THE HEAVY AND WET VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ007-008-PAZ060>062-161000- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 547 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH FRIDAY MORNING... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM NOON EDT TODAY THROUGH TONIGHT. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE THROUGH TONIGHT. SNOW MELT TO THE NORTH MAY INCREASE THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT INTO EARLY FRIDAY MORNING...AND A WINTER STORM WATCH IS IN EFFECT FROM EARLY FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. RAIN IS FORECAST TO CHANGE TO SNOW TOWARD DAYBREAK FRIDAY. FOUR TO EIGHT INCHES OF SNOW IS POSSIBLE. THE SNOW MAY BE OF THE HEAVY AND WET VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ009-010-PAZ068-069-161000- HUNTERDON-SOMERSET-MONTGOMERY-BUCKS- 547 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT INTO FRIDAY MORNING...AND A WINTER STORM WATCH IS IN EFFECT FROM LATE FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. RAIN IS FORECAST TO CHANGE TO SNOW AFTER DAYBREAK FRIDAY. FOUR TO SEVEN INCHES OF SNOW IS POSSIBLE. THE SNOW MAY BE OF THE HEAVY AND WET VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-MDZ008-NJZ012>020-026-027-PAZ067-070-071-161000- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- 547 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL AND SOUTHWEST NEW JERSEY...AND FAR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY EVENING. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE THROUGH FRIDAY EVENING. RAIN IS FORECAST TO CHANGE TO SNOW FRIDAY EVENING. TWO TO FOUR INCHES OF SNOW IS POSSIBLE...WITH LOWER AMOUNTS POSSIBLE ALONG THE COAST. THE SNOW MAY BE OF THE HEAVY AND WET VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002>004-MDZ012-015-019-020-NJZ021>025-161000- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 547 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN DELAWARE...ADJACENT PORTIONS OF THE MARYLAND EASTERN SHORE...AND SOUTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY EVENING. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ450>455-161000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 547 AM EDT THU MAR 15 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING. GALES MAY DEVELOP FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ430-431-161000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 547 AM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 PM EDT THU MAR 15 2007 DEZ001-MDZ008-NJZ012>022-025>027-PAZ067-070-071-161100- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...WEST CHESTER...MEDIA 955 PM EDT THU MAR 15 2007 ...A LATE WINTER STORM WILL AFFECT THE REGION TONIGHT INTO SATURDAY... A COLD FRONT DROPPED DOWN ACROSS THE MIDDLE ATLANTIC STATES TODAY. THE COLD AIR PUSHING DOWN BEHIND THE FRONT WILL SET THE STAGE FOR AN EAST COAST WINTER STORM. LOW PRESSURE DEVELOPING OVER THE GULF COAST STATES WILL INTENSIFY AS IT MOVES TO THE NORTH CAROLINA COAST LATE FRIDAY AND TO A POSITION NEAR THE EASTERN TIP OF LONG ISLAND SATURDAY MORNING. THE STORM WILL BE ACCOMPANIED BY A SIGNIFICANT AMOUNT OF GULF AND ATLANTIC MOISTURE. AS THE MOISTURE RUNS INTO THE COLD AIR STREAMING DOWN FROM THE NORTH, A CONGLOMERATION OF WINTER WEATHER WILL OCCUR, THE WORST BEING TO THE NORTH AND WEST OF INTERSTATE 95. PRECIPITATION FALLING AS RAIN TONIGHT...WILL MIX WITH AND THEN CHANGE TO SNOW AND SLEET LATE FRIDAY AND FRIDAY NIGHT AS TEMPERATURES DROP BELOW FREEZING. NORTHERN AREAS SHOULD SEE ACCUMULATIONS LATE IN THE DAY WHILE THE SOUTHERN AREAS MAY NOT SEE MUCH SNOW OR SLEET UNTIL THE EVENING HOURS. BECAUSE OF THE RECENT WARMTH...THE SNOW AND SLEET WILL BE SLOW TO ACCUMULATE AT FIRST. HOWEVER...TWO TO FOUR INCHES OF SNOW AND SLEET IS POSSIBLE FROM LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT OVER NEARBY PHILADELPHIA SUBURBS AND NORTHEAST ALONG THE INTERSTATE 95 AND ROUTE ONE CORRIDORS. IN AND AROUND PHILADELPHIA, AND JUST TO THE SOUTH, ONE TO THREE INCHES MAY OCCUR. HIGHER AMOUNTS ARE FORECAST WELL TO THE NORTH AND WEST OF PHILADELPHIA, WHERE WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT. THE SNOW COULD BE OF THE WET AND HEAVY VARIETY...AND ALONG WITH ANY SLEET...WOULD MAKE CLEARING OF ROADWAYS DIFFICULT. HAZARDOUS TRAVELING CONDITIONS ARE POSSIBLE LATER FRIDAY INTO EARLY SATURDAY. STAY TUNED TO SUBSEQUENT FORECASTS AND POSSIBLE WINTER WEATHER ADVISORIES BY LISTENING TO NOAA WEATHER RADIO ALL HAZARDS OR TUNING INTO TO YOUR FAVORITE RADIO OR TV STATION. RPW
The national radar mosaic for the moment the first event began.
8 winter storm, 2 heavy snow. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, Bucks | 2007-03-16 | 18 | Female | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21364, 21365, 21366, 21368, 21369, 21370, 21367, 21373, 21371, 21372.